tired of dealing with this
Jan 29, 2006
I've been poz for 7 years and I'm mid 40's. My cd count is good and I'm on meds. I do not do street drugs. I have seen my fat levels change, neck increase, tired so much even though my blood tests look good. So I am thinking of taking a break from all these meds I take. It's not just the hiv meds, it is hiv meds plus other meds I take as a result of the different things that have happened since. I don't know if it is from the side effects or something that would have happened anyway, but I would like to have a normal week, month, etc., that I feel good and not so worn out that I cannot function. Stuff feels like slow motion. Anyway, what is the take of a person giving up on the meds? What does one look for and watch for? Thanks
Response from Dr. Wohl
Wanting a break from meds, especially when you are not feeling well, is understandable. I would talk about this frankly with your clinician who should be sympathetic. If your CD4 cell count is relatively good (the higher the more comfort), a holiday should not be a disaster and may help sort out what is due to meds and what isn't.
I would be careful about abruptly stopping any of the un-named other meds you are on. Depending on what they are that can be a really bad idea. Do this as advised by your doc.
Off of therapy you will need to be followed closely by your clinic. On your own, I would look for changes in how you feel (fatigue level, night sweats, appetite, bowel habits etc). If you feel better, chances are your meds are messing with you. Feel worse and you know that you need to get back on therapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Life Cycle Of Gonorrhea?
- What If My Herpes Culture Came Back Negative?
- What Does Herpes Around The Anus Look Like?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- Syphilis From Receiving Fellatio
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.